Schizophrenia.com

What's your most problematic side effect?


#1

What’s your most problematic side effect? Mine is akathisia.


#2

Weight gain. I gained 15 lbs on Risperdal. I’m switching to Latuda in hopes that it’s more weight neutral.

I also feel empty and joyless all the time - but I think that’s the disease itself, not the medication.


#3

Me too. From 140lb all the way to 185lb now. it took me 5 years to be like this. I used Geodon , Abilify, and saphris, serquel, Haldol.


#4

What is akathisia? I’m on Geodon, and I shake and am restless. I also gained a lot of weight while on antipsychotics–the first was Risperdal, then Geodon. I have since lost the weight through extreme dieting, though over the holidays, I gained 5 lbs.


#5

Inability to do things -


#6

#7

Feeling weak or tired, sexual disfunction


#8

I gained 60 odd pounds whilst on olanzapine in 2 months which doesn’t make sense because I barely ate due to paranoia (i was in hospital at the time) it took them 3 months to take me off of it I was also a zombie on it. Im now losing it and am now two stone from the weight i was admitted on. I was sedated whilst on quetiapine I didn’t give a damn about anything. On chlorpromazine I shake and have restless leg syndrome and my legs jerk (I’m either bouncing them or they’re jerking). I wish the shaking would stop because I love photography and doing art which requires my hands to be still. I want to tell my nurse but I’m afraid he’ll just confirm the jerking and the shaking are tardive dykinesia and irreversible that’s what my mum tells me anyway, this persists despite being on the highest dose of ginko biloba.


#9

I went through a phase of some facial ticks. But my meds got dialed back quick. I have a few slow ones now and my tongue will still peek out of the side of my mouth at times, (like I’m pondering).

The worst for me is when the dose is too high and it feels just as dead and disconnected as negative symptoms. That mind racing and yearning to do something, anything, and the body have to compulsion at all to even stand up. There were times I was even justifying the thought of not getting up to go pee. It took a lot of concentration and will of mind and body to get up, go to the washroom and comeback. I spent nearly a year living in my Pj’s.


#10

Thanks, SzAdmin. So I guess I have akathisia too.


#11

I have hand shake, i have numbness on my top of the head, that i want to nod my head constantly, anxiety, those my most problematic side effects


#12

i gained weight on antipsychotics and i have a lot of goals but actually doing them is sometimes a problem!


#13

I gained 70lbs over 15months while on Risperdone then Clozapine. Off the meds lost 45lbs, now on Saphris hoping to maintain this weight or get back to my original weight. So far no appetite, but also no motivation to exercise.


#14

I’m the same akathisia has hospitalized me before. I also become very agitated when I am getting more restless. I walked to the city once and was getting off of buses aswell just could not handle the restless legs. It’s also quite embarrassing I find when I am talking to people an I am shuffling can’t stand still. I find pm when my injection of invega susstenna is due it worsens.

Lollie


#15

CarolineC, I used to take Geodon. I felt the same way shake and restless, but Geodon did not stop the voices I hear. My Dr. changed to different meds again.


#16

He should have put you on a beta blocker and a benzo to stop the akathisia. That’s what mine did and now its like I dont have schizophrenia…


#17

Irritated bladder , weight gain , irregular periods & body hair on Solian, have been on this 4 10 years, though reduced from 400mg to 300? Why are psychiatrists here so reluctant to change medication?


#18

well if the drug works as an antipsychotic they like that…mine is very rational about side effects, he almost took me off of geodon before xanax and propanalol reduced the akathisia.

Not all doctors are that good.


#19

Most problematic side effect of medication ? Not caring, not being interested. Antipsychotics are pretty evil like that, they turn you into something that you’re not. I used to be more of a thinking, feeling person.


#20

i gained a lot of weight by lazyness and eating too much, so now i do 16km walking maratons most days, ive lost 2 stone so far